Missouri Journal of Mathematical Sciences

An Alternate Cayley-Dickson Product

John W. Bales

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Although the Cayley-Dickson algebras are twisted group algebras, little attention has been paid to the nature of the Cayley-Dickson twist. One reason is that the twist appears to be highly chaotic and there are other interesting things about the algebras to focus attention upon. However, if one uses a doubling product for the algebras different from yet equivalent to the ones commonly used, and if one uses a numbering of the basis vectors different from the standard basis a quite beautiful and highly periodic twist emerges. This leads easily to a simple closed form equation for the product of any two basis vectors of a Cayley-Dickson algebra.

Article information

Source
Missouri J. Math. Sci., Volume 28, Issue 1 (2016), 88-96.

Dates
First available in Project Euclid: 19 September 2016

Permanent link to this document
https://projecteuclid.org/euclid.mjms/1474295358

Digital Object Identifier
doi:10.35834/mjms/1474295358

Mathematical Reviews number (MathSciNet)
MR3549810

Zentralblatt MATH identifier
06647881

Subjects
Primary: 16S99: None of the above, but in this section
Secondary: 16W99: None of the above, but in this section

Keywords
Cayley-Dickson doubling product twisted group product fractal twist tree

Citation

Bales, John W. An Alternate Cayley-Dickson Product. Missouri J. Math. Sci. 28 (2016), no. 1, 88--96. doi:10.35834/mjms/1474295358. https://projecteuclid.org/euclid.mjms/1474295358


Export citation

References

  • W. Ambrose, Structure theorems for a special class of Banach algebras, Trans. Amer. Math. Soc., 57 (1945), 364–386.
  • J. Baez, The Octonions, Bul. Am. Math. Soc., 39.2 (2001), 145–205.
  • J. Bales, A tree for computing the Cayley-Dickson twist, Missouri J. of Math. Sci., 21.2 (2009), 83–93.
  • J. Bales, The eight Cayley-Dickson doubling products, Adv. in Appl. Clifford Alg., 25.4 (2015), 1–23.
  • D. Biss, J. Christensen, D. Dugger, and D. Isaksen, Eigentheory of Cayley-Dickson algebras in Forum Mathematicum, 21.5 (2009), 833–851.
  • R. Brown, On generalized Cayley-Dickson algebras, Pacific J. Math., 20.3 (1967), 415–422.
  • R. Busby and H. Smith, Representations of twisted group algebras, Trans. Am. Math. Soc., 149.2 (1970), 503–537.
  • C. Flaut and V. Shpakivskyi, Holomorphic Functions in Generalized Cayley-Dickson Algebras, Springer Basel, Adv. in Appl. Clifford Algebras, 25.1 (2015), 95–112.
  • L. E. Dickson, On quaternions and their generalization and the history of the eight square theorem, Annals of Mathematics 20.3 (1919), 155–171.
  • C. M. Edwards and J. T. Lewis, Twisted group algebras I, Communications in Mathematical Physics, 13.2 (1969), 119–130.
  • W. F. Reynolds, Twisted group algebras over arbitrary fields, Illinois J. Math., 15.1 (1971), 91–103.
  • R. Schafer, On the algebras formed by the Cayley-Dickson process, Amer. J. Math., 76 (1954), 435–446.